MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number 24630
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon could not be deflated and was punctured to remove the device.The target lesion was located in the femoral and popliteal veins.A 8.00mm/2.0cm/90cm peripheral cutting balloon was selected for use.During the procedure, it was noted that the balloon could not be deflated and had to be punctured to remove the device from the patient body.No patient complications were reported.
 
Additional Manufacturer Narrative
E3 corrected to other healthcare professional.Device evaluated by manufacturer: the device was returned for analysis.A visual examination of the returned device identified that the balloon had been inflated and was not refolded.It is not known when the balloon was subjected to positive pressure.The balloon of the device was visually and microscopically examined, and a partial circumferential tear was noted 3mm distal from the proximal markerband.A visual examination of the returned device identified no issues with the blades of the device.No issues were noted with the tip section of the device.A visual examination found no issue with the markerbands.A visual and tactile examination identified multiple shaft kinks along the length of the device.No kinks or damage to the shaft of the returned device.
 
Event or Problem Description

Brand Name
2CM PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16620076
Report Number2124215-2023-11842
Device Sequence Number5923896
Product Code PNO
UDI-Device Identifier08714729813804
UDI-Public08714729813804
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K151253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number24630
Device Catalogue Number24630
Device Lot Number0028115456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexMale